MAUDE Adverse Event Report: STRYKER GMBH STRAIGHT REDUCTION CLAMP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH STRAIGHT REDUCTION CLAMP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 703822
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was not returned.If additional information becomes available, it will be provided in a supplemental report.Device disposition is unknown.
 
Event or Problem Description
Both point to point forceps on the variax 2 foot and ankle tray broke.The broken pieces were removed and an x-ray confirmed they were no longer present in the patient.The surgeon was aware and continued the case using a hospital alternative.Procedure was completed successfully with no adverse consequences or surgical delay reported.
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device inspection revealed the following: visual inspection: confirms a broken forcep tip on reduction clamp.Additional inspection reveals a rough surface on breakage surface indicating an instant fracture.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing, or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by exposure of forcep tip to excessive force due to mishandling of the instrument.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
STRAIGHT REDUCTION CLAMP
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9216228
Report Number0008031020-2019-01489
Device Sequence Number11193776
Product Code LXH
UDI-Device Identifier04546540703774
UDI-Public04546540703774
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number703822
Device Lot NumberL28752
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2019
Initial Date Received by Manufacturer 09/26/2019
Supplement Date Received by Manufacturer12/10/2019
Initial Report FDA Received Date10/21/2019
Supplement Report FDA Received Date01/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age44 YR